Depression Home > Pristiq and Weight Gain
While it doesn't happen often, people taking Pristiq can gain weight. However, it is actually more likely for a person to lose weight while taking this antidepressant. If weight gain becomes a problem for you during treatment, consult your doctor. He or she can make sure this isn't being caused by another condition and, if necessary, can switch you to another medication.
Will I Gain Weight On Pristiq?Pristiq® (desvenlafaxine succinate) is a prescription medication approved for the treatment of depression. It can cause a number of different side effects, including weight gain. However, weight loss appears to be slightly more common than weight gain in people taking this medication. It is impossible to predict ahead of time whether you might lose or gain weight due to Pristiq.
How Common Is Weight Gain With Pristiq?In clinical studies, less than 2 percent of people taking Pristiq experienced weight gain (the exact percentage was not reported). However, as previously stated, it is slightly more common for people to lose a little weight while taking this drug. In studies, up to 2 percent of people experienced weight loss. On average, people lost from 0.88 to 2.42 pounds, with people losing more weight at a higher Pristiq dosage.
Suggestions for Dealing With Weight Gain
If you are taking Pristiq and weight gain becomes a problem, talk to your healthcare provider. He or she will do a physical exam or run laboratory tests to look for other causes of this, such as certain types of medical conditions.
If the problem remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switch you to another depression medication.
(Click BMI Calculator to see if your weight is within a healthy range.)